Alert archive / Arkansas / Wind Advisories in 2018
Wind Advisory 7, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Nov 25, 2018, 9:06 PM CST for 7 counties in Arkansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 9:06 PM CST (03:06 UTC)
- Expired
- Nov 26, 2018, 3:19 AM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
Counties Fulton County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 154 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS74 KLZK 260306 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 906 PM CST Sun Nov 25 2018 ARZ006>008-015>017-025-260600- /O.EXP.KLZK.WI.Y.0006.000000T0000Z-181126T0300Z/ /O.NEW.KLZK.WI.Y.0007.181126T0306Z-181126T0600Z/ Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson- Including the cities of Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, and Newport 906 PM CST Sun Nov 25 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect until midnight CST tonight. * EVENT...Strong west to northwest winds will continue this evening. * AREAS AFFECTED...Parts of northeast Arkansas. * WINDS...Gusts may exceed 40 mph at times. * IMPACTS...Winds this strong may break some tree limbs and could cause a few power outages. Driving may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph are expected. People driving high profile vehicles should use caution. && $$ ARZ003>005-012>014-021>024-030>033-037>040-260415- /O.EXP.KLZK.WI.Y.0006.000000T0000Z-181126T0300Z/ Boone-Marion-Baxter-Newton-Searcy-Stone-Johnson-Pope-Van Buren- Cleburne-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk- 906 PM CST Sun Nov 25 2018 ...WIND ADVISORY HAS EXPIRED... Northwest winds will remain gusty across much of northern into central Arkansas. However, winds have dropped below advisory critieria in most areas. $$ 46
2 follow-up statements
852 WWUS74 KLZK 260541 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1141 PM CST Sun Nov 25 2018 ARZ006>008-015>017-025-261200- /O.EXT.KLZK.WI.Y.0007.000000T0000Z-181126T1200Z/ Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson- Including the cities of Mammoth Spring, Cave City, Ash Flat, Hardy, Pocahontas, Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, Walnut Ridge, Hoxie, and Newport 1141 PM CST Sun Nov 25 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... * EVENT...Strong west to northwest winds will continue overnight. * AREAS AFFECTED...Parts of northeast Arkansas. * WINDS...Gusts may exceed 40 mph at times. * IMPACTS...Winds this strong may break some tree limbs and could cause a few power outages. Driving may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph are expected. People driving high profile vehicles should use caution. && $$
273 WWUS74 KLZK 260919 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 319 AM CST Mon Nov 26 2018 ARZ006>008-015>017-025-261030- /O.CAN.KLZK.WI.Y.0007.000000T0000Z-181126T1200Z/ Fulton-Sharp-Randolph-Izard-Independence-Lawrence-Jackson- 319 AM CST Mon Nov 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Little Rock has cancelled the Wind Advisory. Northwest winds will remain gusty across much of northern and central Arkansas. However, winds have dropped below advisory criteria and as a result will cancel the Wind Advisory Early. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:56 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Nov 25, 2:56 PM CST, 6 hours 10 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 256 PM CST Sun Nov 25 2018 .SHORT TERM...Tonight Through Wednesday 20Z Subjective surface analysis indicates one cold front from near Salem, to just east of Little Rock, to Camden. Another cold front was entering northwest sections of the state. This front will continue to accelerate eastward during the rest of the afternoon, and will clear eastern sections of the forecast area this evening. Wind gusts of up to 40 mph were noted, notably in Arkansas River valley locations. Very light returns were noted by KSGF radar across extreme northwest sections. This activity will move to the east-northeast by 00z. Clearing conditions will develop by late evening. Clear conditions, and cooler than normal temperatures are expected for the rest of the forecast period. && .LONG TERM...Wednesday Night Through Sunday Northwest flow will be over Arkansas to begin the long term period with an upper low over the eastern Great Lakes and an upper ridge over the Rockies. The upper ridge will move into the Plains Wednesday and the flow will become northwest. Southwest flow returns to Arkansas Friday and an upper low near the Texas Panhandle will eject to the northeast into southern Missouri Saturday, and the Great Lakes Sunday. Dry air will be over the mid south Tuesday night then a warm front moves north through the state Wednesday and Thursday and more moisture returns to the area. Chances for showers will return for Thursday and increase Thursday night and Friday. A stationary front will be across the state Friday then the low pressure approaches from the west with a cold front on Saturday. We will need to watch this for thunderstorm development. Temperatures will generally be near or above average. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 28 46 26 47 / 10 0 0 0 Camden AR 31 52 29 54 / 0 0 0 0 Harrison AR 24 40 24 43 / 10 0 0 0 Hot Springs AR 29 48 29 51 / 0 0 0 0 Little Rock AR 31 48 29 50 / 10 0 0 0 Monticello AR 33 50 30 51 / 10 0 0 0 Mount Ida AR 27 47 27 52 / 0 0 0 0 Mountain Home AR 24 41 24 43 / 10 0 0 0 Newport AR 30 44 26 44 / 10 0 0 0 Pine Bluff AR 31 49 30 50 / 0 0 0 0 Russellville AR 28 47 28 49 / 0 0 0 0 Searcy AR 29 47 26 47 / 10 0 0 0 Stuttgart AR 32 47 29 48 / 10 0 0 0 && .LZK Watches/Warnings/Advisories... Wind Advisory until 9 PM CST this evening FOR Baxter-Boone- Fulton-Izard-Johnson-Lawrence-Logan-Marion-Newton-Polk-Randolph- Scott-Searcy-Sharp. && Short Term...55 / Long Term...51
Hazardous weather outlook, Nov 25, 4:45 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 445 PM CST Sun Nov 25 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 445 PM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Strong and gusty west to northwest winds will continue into this evening across much of Arkansas. Winds will be strongest across the northern half of the state, with gusts over 40 mph at times. This may result in downed tree limbs in some areas, as well as a few power outages. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Thunderstorms will return to the forecast by the end of the week. Until that time, the threat of hazardous weather is low. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Nov 25, 8:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
837 PM CST SUN NOV 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND DMG BATESVILLE 35.77N 91.62W
11/25/2018 INDEPENDENCE AR FIRE DEPT/RESCUE
A LARGE TREE WAS BLOWN DOWN ON POWERLINES.
&&
EVENT NUMBER LZK1800380
230Nearby
Wind Advisories in Arkansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.